This patient support community is for discussions relating to stroke, rehabilitation, ability to eat/swallow, alertness, bowel/bladder control, depression, motor skills, nutrition, orthotics/braces, pain, prevention, senses, and spasticity.
I am a 52 year old white female. My blood pressure has been on the high side especially at night for at least 2 years. Finally 6 weeks ago my doctor put me on medication. I am taking 5mg of a well known ACE inhibitor. This has lowered my blood pressure to an acceptable level, however, it gets higher at night. Shouldn't it be the other way round? I am a little worried because I have read about this being dangerous and that I am at a higher risk of a lacunar stroke. I mentioned this to my doctor but he doesn't seem concerned.
Over the last 2 years I have noticed a deterioration of my short term memory,also sometimes I cannot recall vocabulary fast enough. My vision has also altered and I now get "floaters" in front of my eyes. Again the doctor is not concerned because this is supposed to be a normal process of ageing (aging).
I also have an underactive thyroid for which I am taking medication and rheumatoid arthritis for which I take hydroxichloroquine.
Your comments would be much appreciated.
I seem to have the same problem as you. My blood pressure is high during the night e.g. 166/105. In fact when it is this high I always get the headache at the back of the head and then take some paracetamol. I did have my medication changed about a month ago and we are still trying to get it right. The doc. has just increased it (yesterday) and she says that it will take about 2 weeks to see a result. I do worry about heart disease because my mother died of LV heart failure. However I have recently had the heart and arteries etc checked and apparently everything is remarkably well.
i did read that various tumours can raise the BP of a night, however my blood tests are also normal so the doc. isnt concerned. Do hope you find the culprit that is driving your BP up.
Wow, its been a few years since you posted this. However, like both of you my BP is very high at night. It never was before. My Cardiologist told me to start recording my BP everytime I get one of my unbearable symptoms of dizziness, shortness of breath, sharp headaches and left sided chest pain. I started recording them and noticed the strange trend last week. I had a holter monitor for 24 hours, but of course it rained both days and I could not walk my dogs (when most of my events happen). He told me to start recording my BP when I went out on my walks. Even though they are short walks, I had all the symptoms and much to my surprise, there were two significant extremes. The highest reading was 197/49 the lowest was 71/48 some other strange readings were 120/101 and 79/26. My pulse was mostly 90-127. However, there were times I could not even get a reading because I had to be 100% still when I took it and most of those times I either had to sit down quicklly or grab something to keep from falling. So the readings would not pick up the real extremes. I have chest pain and headaches for hours after the walks. My normal BP is usually 112/60, but it is rare for me to hit those numbers any more. I have had an MRI and MRA of the brain and appear to be tumor free. I may end up with another Heart Cath, but not sure. I'm one heart meds along with RA meds and Thyroid meds so it could be anything. How can you regulate something like that with a pill? I wish us all good luck. I am 50 now and have several issues, but this one probably worries me the most besides the massive memory loss I am having. My blood tests are all over the place.
I too have high blood pressure. Went to the Doctor and he asked me if either of my parents had high blood pressure , and I said of course not. Little did I know both my parents had been on High Blood Pressure Meds for years. I didn't know it was hereditary. I never smoke, drink very little and have never been over weight. Exercised on and off but probably haven't made the healthiest choices when it came to my diet, but I always thought High Blood Pressure was for the other guys and not me.
My Doctor prescribed me pills and said I would have to take them the rest of my life. I never wanted to live that way and the side effects of the pills made me wonder if this was the quality of life I wanted. I started looking for answers to lowering my HBP without drugs and I created this web site for people like me: Http://www.lowerhighbloodpressurewithoutdrugs.com . This may not be the answer for everybody but it help me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.